|HIV and Liver Function
Feb 22, 2009
I'm 28, male, Asian, and been HIV positive for about two years. The counts have always been stable, around 500-600 CD4 and 1000-2000 viral load. My specialist has been telling me for several months though, that my liver enzymes are fluctuating, and he wants to put me on Trizivir because we've determined that I don't have any cancers or Hepatitis. I don't drink, smoke, or use illegal drugs, and I am pretty healthy and fit. How common is liver complication due to HIV, and should I start medication?
| Response from Dr. Holodniy
First, which liver enzymes and how high are they. Second, have other causes for the apparent liver enzyme increase been worked up (i.e. hepatitis virus infection). Although HIV itself can possibly do this in some people, it is unusual in the absence of other factors (other infections, meds, etc). Finally, given your normal CD4 count and very low viral load, there is no urgency to start HIV meds.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.